Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 22, NWS Fort Worth, TX

March 22, 2021Bosque County, Hill County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 9:30 PM CDT for Bosque County, Hill County, McLennan County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2021, 9:30 PM CDT (02:30 UTC)
Expired
Mar 22, 2021, 10:30 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bosque County, TX, Hill County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 9:35 PM CDTHAIL 13 Sse Clifton, TXREPORT FROM MPING: QUARTER (1.00 IN.).
Mar 22, 10:18 PM CDTHAIL 13 Ssw Abbott, TXQUARTER SIZED HAIL BETWEEN WEST AND ABBOTT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 6:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
672 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

584 
WUUS54 KFWD 230230
SVRFWD
TXC035-217-309-230330-
/O.NEW.KFWD.SV.W.0022.210323T0230Z-210323T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
930 PM CDT Mon Mar 22 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northern McLennan County in central Texas...
  Southeastern Bosque County in central Texas...
  Hill County in central Texas...

* Until 1030 PM CDT.

* At 929 PM CDT, a severe thunderstorm was located near Clifton,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Waco, Hillsboro, Clifton, West, Whitney, Hubbard, Valley Mills,
  Crawford, Bynum, Carl's Corner, Lake Whitney State Park, Gholson,
  Abbott, Leroy, Mount Calm, Ross, Malone, Penelope, Mertens and
  Aquilla.

This includes the following highways...
 Interstate 35 between mile markers 343 and 369.
 Interstate 35W between mile markers 1 and 7.
 Interstate 35E between mile markers 371 and 378.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3171 9769 3170 9772 3173 9775 3221 9705
      3206 9694 3207 9690 3181 9673 3177 9680
      3151 9755
TIME...MOT...LOC 0229Z 248DEG 35KT 3176 9749 

HAIL...1.00IN
WIND...60MPH
$$

Barnes
2 follow-up statements
681 
WWUS54 KFWD 230258
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
958 PM CDT Mon Mar 22 2021

TXC035-217-309-230330-
/O.CON.KFWD.SV.W.0022.000000T0000Z-210323T0330Z/
McLennan TX-Bosque TX-Hill TX-
958 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN MCLENNAN...SOUTHEASTERN BOSQUE AND HILL COUNTIES...

At 958 PM CDT, a severe thunderstorm was located near West, or 13
miles southwest of Hillsboro, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Waco, Hillsboro, West, Whitney, Hubbard, Bynum, Carl's Corner, Lake
Whitney State Park, Gholson, Abbott, Leroy, Mount Calm, Ross, Malone,
Penelope, Mertens and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3159 9733 3184 9752 3216 9701 3206 9694
      3207 9690 3181 9673 3177 9680
TIME...MOT...LOC 0258Z 249DEG 33KT 3182 9721 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnes
337 
WWUS54 KFWD 230320
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1020 PM CDT Mon Mar 22 2021

TXC035-217-309-230330-
/O.CON.KFWD.SV.W.0022.000000T0000Z-210323T0330Z/
McLennan TX-Bosque TX-Hill TX-
1020 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN MCLENNAN...EAST CENTRAL BOSQUE AND SOUTHEASTERN HILL
COUNTIES...

At 1019 PM CDT, a severe thunderstorm was located 7 miles south of
Bynum, or 13 miles southeast of Hillsboro, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. Quarter size hail 
         was reported between West and Abbott at 10:15 pm. 

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Waco, Hillsboro, West, Hubbard, Bynum, Gholson, Abbott, Leroy, Mount
Calm, Ross, Malone, Penelope, Mertens and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3159 9733 3178 9741 3210 9697 3206 9694
      3207 9690 3181 9673 3177 9680
TIME...MOT...LOC 0319Z 251DEG 35KT 3186 9696 

HAIL...1.00IN
WIND...60MPH
 
$$

Barnes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 22, 7:36 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
736 PM CDT Mon Mar 22 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday/

The surface low pressure responsible for this afternoon/evening's
convection is located over southwestern Oklahoma, with a broken
line of showers and thunderstorms extending along and west of a
Sherman to Rockwall to Lampasas line at the time of this writing.
The presence of marginal instability and a modestly sheared
environment would support a potential for severe hail (upwards of
1 inch) and damaging wind gusts with any stronger thunderstorms. As
a result, a Severe Thunderstorm Watch remains in effect for
portions of North and Central Texas through midnight tonight.

Based on the latest trends and high res guidance, this activity
should be east of the I-35 corridor after 9-10PM and exit most of
the region after 1-2AM. The passage of a Pacific cold front,
associated with the surface low, will clear cloud cover from west
to east and result in surface winds becoming westerly to
southwesterly. Wind speeds will be around 10-15 MPH behind the
front and persist through much of the day on Tuesday.
Temperatures will not be affected much by the passage of the
front, but the humidity should be lower as drier air filters in.
Expect abundant sunshine and slightly above-normal high
temperatures, mostly in the 70s, across the region Tuesday
afternoon.

Garcia

&&

.LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/
/Tuesday Night and Beyond/

The next storm system will start off Tuesday night swinging
through the Four-Corners area before heading east into the Plains
on Wednesday. North and Central Texas should still be situated
largely in the cool sector as tonight's cold front remains
stretched across Southeast Texas and Louisiana, which should
mitigate the overall severe weather threat as the strongest
forcing for ascent arrives. One exception may be across areas
south of I-20 and east of I-35, a region into which the surface
front is progged to retreat sometime Wednesday afternoon or
evening. This may allow for a few surface-based storms which could
become strong to severe. Thunderstorms should remain elevated and
likely sub- severe across the rest of the region, though a few
strong storms may still occur.

As far as the timing is concerned, an initial round of convection
is expected Wednesday afternoon as a lead disturbance arrives,
with a second round Wednesday night into Thursday with the primary
disturbance swinging east through the region. Rainfall totals are
a bit uncertain, but basin-average values of half an inch to an
inch look most likely with some isolated higher totals in training
showers and storms.

The system and associated precipitation will exit to the east late
Thursday, followed by dry and seasonable weather for the end of
the workweek. Another shortwave will traverse the Plains on
Saturday, sending another front south through the region. This
system appears moisture-starved at this time and the front should
pass through precipitation-free. The result should be continued
nice weather for the weekend into early next week.

30

&&

.AVIATION... /NEW/
/00Z TAFs/

Ongoing convection will continue to impact the Metroplex terminals
through 2-3Z, and reach Waco closer to 1-2Z. Reductions in
visibility to 3-4 miles and variable wind gusts near or upwards
of 35 knots cannot be ruled out as the activity moves from west to
east. Thunderstorms should be just east of the Metroplex terminals
after 3Z, but there may be lingering showers through 4-5Z. The
passage of a Pacific front will aid in clearing cloud cover
tonight and result in breezy westerly winds. VFR will prevail by
6-7Z across all terminals and continue through the forecast
period. Westerly to southwesterly winds around 10-15 knots are
possible on Tuesday before decreasing in speed and becoming
southerly by Tuesday evening.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    50  74  51  75  49 /  90   0   0  40  40
Waco                51  76  50  75  50 /  90   0   0  50  50
Paris               52  70  47  75  50 / 100   5   0  30  60
Denton              47  73  46  74  45 / 100   0   0  30  40
McKinney            49  72  47  75  48 / 100   0   0  30  40
Dallas              51  75  53  76  51 /  90   0   0  40  40
Terrell             51  73  49  75  50 / 100   0   0  40  50
Corsicana           54  75  52  76  53 /  90   0   0  50  50
Temple              51  78  51  76  50 /  80   0   0  50  50
Mineral Wells       45  73  47  74  45 /  70   0   5  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
254 PM CDT Mon Mar 22 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
254 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms are expected this afternoon and
evening. Some storms may become strong or severe with hail and
damaging winds as the main threats, especially across North Texas. A
low-end tornado threat will also exist.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of thunderstorms will be possible on Wednesday. A
strong or marginally severe storm will be possible across the
southeast late Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across North Texas this evening. The
most likely time for activation for locations west of I-35 will be
between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.

In the hours before

Special weather statement, Mar 22, 5:10 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
510 PM CDT Mon Mar 22 2021

TXZ129-141-222245-
Comanche TX-Eastland TX-
510 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 545 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rising Star, or 22 miles south of Cisco, moving northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
this storm.

 Locations impacted include...
Rising Star and Carbon.

LAT...LON 3215 9912 3238 9881 3206 9859 3199 9887
      3208 9893 3208 9912
TIME...MOT...LOC 2209Z 239DEG 33KT 3206 9901

30
Local storm report, Mar 22, 8:06 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             14 SSE EVANT            31.29N 98.06W
03/22/2021  E1.50 INCH       CORYELL            TX   TRAINED SPOTTER

&&

PRATER
Special weather statement, Mar 22, 8:41 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
841 PM CDT Mon Mar 22 2021

TXZ143-144-157-230230-
Bosque TX-Coryell TX-Hamilton TX-
841 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON...
NORTHWESTERN CORYELL AND SOUTHWESTERN BOSQUE COUNTIES UNTIL 930 PM
CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Evant, or 10 miles southeast of Hamilton, moving
northeast at 50 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Clifton, Cranfills Gap and Meridian State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3147 9811 3158 9819 3192 9767 3165 9753
TIME...MOT...LOC 0141Z 244DEG 45KT 3157 9803

Bain
Local storm report, Mar 22, 8:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             12 S EVANT              31.30N 98.17W
03/22/2021  E1.50 INCH       LAMPASAS           TX   TRAINED SPOTTER

            5 MILES EAST OF [ 31.30139, -98.16889 ].

&&

PRATER
Special weather statement, Mar 22, 9:24 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
924 PM CDT Mon Mar 22 2021

TXZ118-119-133-134-145-230315-
Ellis TX-Tarrant TX-Hill TX-Johnson TX-Dallas TX-
924 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON...SOUTHEASTERN
TARRANT...NORTHWESTERN HILL...WESTERN ELLIS AND SOUTHERN DALLAS
COUNTIES UNTIL 1015 PM CDT...

At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grand Prairie to 7 miles north of Blum.
Movement was east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

 Locations impacted include...
Dallas, Arlington, Irving, Grand Prairie, Mesquite, Mansfield,
Desoto, Cedar Hill, Duncanville, Burleson, Lancaster, Waxahachie,
Cleburne, Balch Springs, Midlothian, Glenn Heights, Red Oak,
Kennedale, Keene and Hutchins.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Texas.

LAT...LON 3278 9655 3209 9694 3214 9747 3216 9746
      3217 9747 3217 9748 3216 9750 3216 9751
      3215 9751 3215 9753 3282 9709
TIME...MOT...LOC 0224Z 263DEG 28KT 3267 9702 3224 9736

Barnes

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:39 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas66 min
Mar 22, 8:22 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan53 min
Mar 22, 8:41 PM CDTSpecial Weather StatementFWDHamilton49 min
Mar 22, 9:13 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan62 min
Mar 22, 9:24 PM CDTSpecial Weather StatementFWDDallas, Ellis, Johnson51 min
Mar 22, 9:34 PM CDTSpecial Weather StatementFWDGrayson41 min
Mar 22, 9:45 PM CDTSpecial Weather StatementFWDRockwall30 min
Mar 22, 9:52 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Ellis, Hunt, Kaufman, Rockwall53 min
Mar 22, 10:24 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan, Navarro51 min
Mar 22, 10:28 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt32 min
Mar 22, 10:43 PM CDTSpecial Weather StatementFWDHopkins, Kaufman, Rains32 min
Mar 22, 10:53 PM CDTSevere Thunderstorm WarningFWDBell, Milam67 min
Mar 22, 10:56 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Lamar49 min
Mar 22, 11:05 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro70 min
Mar 22, 11:53 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson67 min
Mar 22, 11:57 PM CDTSpecial Weather StatementFWDLimestone48 min
Mar 23, 12:08 AM CDTSevere Thunderstorm WarningFWDAnderson, Henderson52 min
Mar 23, 12:20 AM CDTSpecial Weather StatementFWDVan Zandt25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.